Hail, Washington
- When
- December 10, 1:55 AM EST
- Where
- Washington County, Sandersville
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.733, -84.433
The Washington County 911 Center reported quarter-sized hail.
16 hail, 9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 9, 7:50 PM EST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EST THU DEC 9 2004 .UPDATE... SHOWERS AND THUNDERSTORMS RE-FIRED AHEAD OF APPROACHING SHORT WAVE AND SURFACE COLD FRONT EARLY THURSDAY EVENING. FORECAST WAS UPDATED TO RAISE AND RE-ORIENT POPS TO FIT RECENT TRENDS. MIN TEMPS WERE ADJUSTED UP A BIT CENTRAL AND SOUTH AS WELL...SINCE COLD FRONT WILL LIKELY BE ARRIVING LATE AND SOUTHERLY WINDS CONTINUE TO FEED WARM WET AIR INTO THE AREA. && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 PM EST THU DEC 9 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100841- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED TONIGHT... .SYNOPSIS... A WARM FRONT ACROSS EXTREME NORTH GEORGIA...WITH UNSEASONABLY WARM MOIST AIR SOUTH OF THE FRONT. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA UNTIL 3 AM. A TORNADO IS POSSIBLE WITH THE STRONGER STORMS. . .DISCUSSION... CAPES OF 1000 TO 1500 ALONG WITH A STRONG UPPER LEVEL SHORT WAVE WHICH WILL BRING STRONG UPPER LEVEL WINDS WILL KEEP THE THREAT OF ISOLATED SEVERE THUNDERSTORMS OVER THE AREA THROUGH 3 AM. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR ACTIVATION. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 PM EST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG SNELLVILLE 33.86N 84.01W
12/09/2004 GWINNETT GA PUBLIC
TWO TREES DOWN IN BACK YARD
&&
15SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1216 AM EST FRI DEC 10 2004 GAZ081-094-100545- 1216 AM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN PEACH AND CRAWFORD COUNTIES UNTIL 1245 AM EST... AT 1211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FORT VALLEY...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL RAIN AND HAIL SMALLER THAN DIMES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 AM EST FRI DEC 10 2004 GAZ022-023-026-028-029-031>034-040>046-052>057-063>068-077>079-089- 100800- BURKE-CARROLL-CLAYTON-COBB-COLUMBIA-COWETA-DEKALB-DOUGLAS-ELBERT- FAYETTE-FORSYTH-FRANKLIN-FULTON-GWINNETT-HALL-HARALSON-HARRIS-HART- HEARD-HENRY-LINCOLN-MCDUFFIE-MERIWETHER-MUSCOGEE-PAULDING-PIKE- RICHMOND-ROCKDALE-SPALDING-TALBOT-TROUP- 1245 AM EST FRI DEC 10 2004 ...TORNADO WATCH NUMBER 918 HAS BEEN CANCELLED... THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... FRANKLIN...HALL...HART...FORSYTH...ELBERT...NORTH FULTON... GWINNETT...COBB...PAULDING...LINCOLN...DE KALB...HARALSON... CARROLL...DOUGLAS...ROCKDALE...SOUTH FULTON...COLUMBIA...MCDUFFIE... CLAYTON...HENRY...FAYETTE...RICHMOND...COWETA...HEARD...SPALDING... BURKE...MERIWETHER...TROUP...PIKE...TALBOT...HARRIS AND MUSCOGEE. GAZ024-025-027-035>039-047>051-058>062-069>076-080>084-094-100800- BALDWIN-BANKS-BARROW-BIBB-BUTTS-CLARKE-CRAWFORD-GLASCOCK-GREENE- HANCOCK-JACKSON-JASPER-JEFFERSON-JONES-LAMAR-MADISON-MONROE-MORGAN- NEWTON-OCONEE-OGLETHORPE-PEACH-PUTNAM-TALIAFERRO-TAYLOR-TWIGGS-UPSON- WALTON-WARREN-WASHINGTON-WILKES-WILKINSON- 1245 AM EST FRI DEC 10 2004 ...TORNADO WATCH NUMBER 918 REMAINS IN EFFECT... THE TORNADO WATCH CONTINUES FOR THE FOLLOWING COUNTIES...BANKS... JACKSON...MADISON...BARROW...CLARKE...OGLETHORPE...WILKES...OCONEE... WALTON...MORGAN...GREENE...NEWTON...TALIAFERRO...WARREN...JASPER... PUTNAM...HANCOCK...BUTTS...GLASCOCK...JEFFERSON...WASHINGTON... LAMAR...MONROE...BALDWIN...JONES...WILKINSON...UPSON...BIBB... TWIGGS...CRAWFORD...TAYLOR AND PEACH COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1249 AM EST FRI DEC 10 2004 GAZ061-062-100615- 1249 AM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HANCOCK AND WARREN COUNTIES UNTIL 115 AM EST... AT 1246 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEVEREUX...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY AFFECT SPARTA AND MAYFIELD. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 AM EST FRI DEC 10 2004 GAZ108-100645- 114 AM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN WILCOX COUNTY UNTIL 145 AM EST... AT 112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PITTS...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 127 AM EST FRI DEC 10 2004 GAZ074-084-100700- 127 AM EST FRI DEC 10 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN WILKINSON AND WASHINGTON COUNTIES UNTIL 200 AM EST... AT 125 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TOOMSBORO...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. TORRENTIAL RAIN IS ALSO LIKELY. THE STORM WILL LEAVE THESE COUNTIES BY 2 AM. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The Atlanta radar (KFFC), 43 km away, was scanning. The volume nearest the first event began at 06:57 UTC.
16 hail, 9 thunderstorm wind. Local standard time, as filed.
The Washington County 911 Center reported quarter-sized hail.
The public reported penny to nickel-sized hail in Rome and nickel-sized hail in Shannon. The Floyd County 911 Center reported penny-sized hail in Armuchee.
Several reports were received from the public of penny-sized hail in the Acworth and Kennesaw areas. Nickel-sized hail was reported by the public in Marietta.
The Gilmer County 911 Center and the public reported penny-sized hail. The hail accumulated on some roadways in the area making them slick and hazardous, which resulted in at least one vehicle accident.
The public reported nickel-sized hail.
The public reported penny-sized hail.
A trained spotter for the National Weather Service reported penny-sized hail.
The Douglas County Emergency Management Director reported penny-sized hail.
The public reported that a tree was snapped in half by strong winds on the University of West Georgia Campus.
Several reports were received from the public of nickel-sized hail in Gainesville, while the public reported quarter-sized hail 10 miles north of Gainesville. In Oakwood, just south of Gainesville, pea-sized hail fell, but collected up to one-half inch deep on the ground.
The Heard County 911 Center reported that several trees were down in various areas throughout the county.
WSB Channel 2 News of Atlanta reported that several trees and power lines were blown down by thunderstorm winds. The Fulton County 911 Center confirmed this information.
The public reported penny-sized hail.
The Fulton County 911 Center reported quarter-sized hail.
The Troup County 911 Center reported that a couple of trees were blown down.
The public reported nickel-sized hail in the Sargent and Arnco Mills areas and penny-sized hail in Newnan.
A Gwinnett County SkyWarn spotter reported penny-sized hail.
The public reported quarter-sized hail.
The Coweta County 911 Center reported that thunderstorm winds blew a portion of a roof off a carport and several objects were blown into the road nearby. The public reported that a 100 foot pine tree was also blown down in the area.
The Meriwether County 911 Center reported that one tree was blown down.
Amateur radio operators reported that several trees were blown down along Georgia Highway 74 in Tyrone and one tree was blown down in Fayetteville.
The public reported that strong winds separated a portion of a roof on a home from a wall. The Spalding County Emergency Management Director and the Spalding County 911 Center reported that a few trees and a couple of power lines were down between Sunny Side, Pomona, Griffin, and the east side of Griffin.
The Newton County 911 Center reported that a couple of trees were blown down.
The public reported nickel-sized hail.
The public reported nickel to quarter-sized hail. Several small limbs were blown down in the area as well. Wind gusts were estimated at 40 to 45 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430925, 5432638, 5430923, 5430924, 5430926, 5430928, 5432644, 5430929, 5432639, 5432643, 5432642, 5432646, 5430922, 5432645, 5432648, 5432640, 5430920, 5430921, 5432641, 5432647, 5430927, 5430917, 5430918, 5432649, 5430919.